Jump to content
CrazyBoards.org

Recommended Posts

Hello,

I've been on Pristiq for 2 weeks now. I am scared that it will be too much for me, my concern is that it is a SNRI and I have always been on SRRI's (pretty much all of them) Thats why my pdoc told me it was time to try a different class, since I was still having alot of anxiety and depression. I was on Lexapro for about 6 years before that. So now it's been 2 weeks off Lexapro and on pristiq. I usually crash after 2 weeks of being off Lexapro (that's what happenend last time I tried Celexa-not fun at all). So I have heard that pristiq revs you up-because of the Norepenephrine, I already suffer from severe panic attacks, I don't want to make them worse!! I guess I am also scared-today is the 2 week mark. I don't want to go thru the hell I went thru last time I switched. I guess I just need some reassurance or anymore info regarding my norepenephrine theory, Thanks!!!

Link to comment
Share on other sites

I'm on Effexor, but it's fairly similar to Pristiq. When my dose got upped to 300 mg (from 150 mg), I did feel more anxious at first, and my resting heart rate went up (this happened within 2 weeks, though). I think my heart rate is still faster than it used to be, but the anxious feeling has gotten less. I don't recall having the same problem when I first started on 150 mg of Effexor. However, I have to say that I had way worse anxiety and agitation from Zoloft than Effexor, so I wouldn't freak out about the "N" part of the SNRIs too much. Also, Effexor has very little norepinephrine action at lower doses, and I imagine Pristiq would be the same.

Did you quit the Lexapro cold turkey? That might also cause significant withdrawal effects and make you feel like crap. Anyway, the key to minimizing side effects from new medication is to start on them very gradually, so if this is something that really worries you, I would recommend asking your doctor to go slow on upping the dose to the target dose.

Link to comment
Share on other sites

Hi and thanks for your reply. My doctor told me to just stop the Lexapro and start on the Pristiq. That is what they told me to do last time I went from Lexapro to Celexa, since they were so similar there shouldn't be a problem. That second week off Lexapro and on Celexa was one of the worst of my life and it took me months to feel back to normal. I went back on the Lexapro (since I switched for money reasons) but it took a long time to feel normal again. Then they upped my Lexapro dose to 30, which still didn't help with the depression and anxiety I had been experiencing the last few months.. I had never heard of tapereing off of one while starting on the other until I got on this site. Do you have anxiety attacks in general?

Link to comment
Share on other sites

It's funny, Pristiq seemed to help me the most out of all my antidepressants but I was told it was doing NOTHING for me lol. Maybe I just liked that it makes you a little more alert and suppresses your appetite in the beginning, which is of course nice. I had NO bad side effects, the worst ones were the first few days I got really thirsty. Now, going up to 100 mg (for me) was a nightmare because I cried every few minutes but was really manic and wouldn't eat a thing. This does NOT happen to everyone though!

Link to comment
Share on other sites

Guest Vapourware

When I was on Pristiq, I didn't get any anxiety attacks. I was on 100mg at the time and come to think of it, Pristiq was a bit calming. It also helped with lifting my baseline mood, although I still felt a bit flat while on it.

Link to comment
Share on other sites

Not everyone gets teh fast heart rate, some feel energized. I however got the fast heart rate, and i was pretty amped up alot.

Your being amped up quite likely had to do with your bipolar dx, which is apparently not an issue for the OP.

Link to comment
Share on other sites

i started taking pristiq for anxiety/panic, and it has worked incredibly well. didnt amp me up at all. and believe me, im already a restless, on edge person who also struggles with insominia. if anything, im calmer and more at ease because i dont have the anxiety. not at all blunted either. the first couple of weeks are rough. i mean, debilitating rough. but the side effect subsided quickly, and since ive been so good. although, from what ive read- and for whats true with all meds, we react differently. some people freak out on pristiq, but i happen to be very thankful i have it.

Link to comment
Share on other sites

  • 2 weeks later...

I have just taken my first dose of Pristiq 50mg...about an hour and half ago..and now it's time to go to work. BUT i feel drunk! I'm debating if I go to work..which is about a 20 minute drive, or do I call in sick and sleep it off? If I call in sick today, what do I do tomorrow? Not take another pill?

It's taken me a week to actually swallow the damn thing...and now i'm sitting here feeling like this..which was my fear to begin with! (i've taken Pristiq before, stopped because doc said I no longer needed it, because of the symptoms i was experiencing....long story) I went to see my doc this morning before I took it (he has walk in hours from 5am - 7am)...told him my anxiety stops me from swallowing the pill..I'm not sure what I was looking for him to say, but whatever it was, he didn't say it. All he said was it's your choice, you either decide to take the pill, or you let this control your life. I came home and took the pill. He asked if I have ativan or lorazepam on hand just in case the anxiety is too much once I take the pill...which I do, but I'm not about to carry it to work in my purse! (can you imagine THAT drive home!!)

And here's another thought...am I actually feeling the way I think I'm feeling, or is it in my head, and I think this is how I'm supposed to be feeling, so I've convinced myself the pill has made me feel this way. (ok..wow! THAT sentence makes me sound crazier than I actually feel! LOL).

I think what I need is to have someone say this is normal....it will go away in an hour..because right now the anxiety has taken over and I am scared to death to go to work, and have a full out anxiety attack.

Link to comment
Share on other sites

i might be a little dramatic, prone to going overboard etc ;) BUT, I requested time off in advance… started on a friday, and took mon. and tue. off. it helped. For the first few days, i wasnt eating, felt zoned out, and couldnt drive right… blurred vision, etc. definitely couldnt have functioned at work. BUT all that went away after about a week. and can i also add, i wasnt freaking out during that process either, which was shocking at the time. it was kinda like having the flu without discomfort if that makes sense.

Link to comment
Share on other sites

The first few days I started pristiq were very similar to how you described, feeling very out of it. Not being able to focus etc. Those went away quickly and then its more positive affects started a few weeks later.

Pristiq did loads for me, but I ended up quiting due to side effects.

Good luck!

Link to comment
Share on other sites

  • 2 weeks later...

I started taking Pristiq (50mg daily) last week and have had nothing but negative side effects. I'm wondering when all this shit will stop and maybe start to have even the smallest positive impact. The side effects suck. For the last week I've been shaky, restless, unable to concentrate, very thirsty, no appetite at all, dizzy, confused, sweating a lot (and I'm not a very sweaty person in general), constantly feeling overheated, heart racing and jittery but extremely tired, and the worst of all is that my jaw keeps tensing up. It's not uncontrollable, but if I don't move my jaw around a lot, I feel miserable like I have an absolute physiological need to move my jaw. My doctor pushed this shit on me like it's some kind of miracle drug, but I'm beginning to wonder if its even fucking worth it.

How did it work out for you? Are you still taking it?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...